Alert archive / Illinois / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Lincoln, IL

April 1, 20086 counties in Illinois

NWS Lincoln, IL issued this flash flood watch at Apr 1, 2008, 3:15 PM CDT for 6 counties in Illinois. It took effect at Apr 3, 2008, 7:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 3:15 PM CDT (20:15 UTC)
In effect from
Apr 3, 2008, 7:00 AM CDT
Expired
Apr 3, 2008, 11:58 PM CDT
In force
17 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KILX 012015
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT TUE APR 1 2008

...HEAVY RAINFALL POSSIBLE AGAIN OVER SOUTHEAST ILLINOIS THURSDAY
INTO FRIDAY MORNING...

.ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL WILL OCCUR OVER
SOUTHEAST ILLINOIS STARTING ON THURSDAY WITH THE MOST SIGNIFICANT
RAINS MOVING IN THURSDAY NIGHT. THIS AREA HAS ALREADY RECEIVED
FLOODING RAINFALL OVER THE PAST SEVERAL WEEKS WITH MANY RIVERS
AND STREAMS IN FLOOD. ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE
AN ALREADY SERIOUS FLOODING SITUATION ACROSS SOUTHEAST ILLINOIS.

ILZ066>068-071>073-020830-
/O.NEW.KILX.FF.A.0002.080403T1200Z-080404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
315 PM CDT TUE APR 1 2008

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...
  JASPER...LAWRENCE AND RICHLAND.

* FROM THURSDAY MORNING THROUGH FRIDAY MORNING

* WIDESPREAD MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL
  OVERSPREAD SOUTHEAST ILLINOIS THURSDAY. THE POTENTIAL FOR FLASH
  FLOODING WILL CONTINUE UNTIL LATE FRIDAY MORNING AS THE STORM
  SYSTEM SLOWLY PULLS AWAY FROM THE AREA. 

* ADDITIONAL HEAVY RAINFALL IN THIS AREA WILL PRODUCE EXCESSIVE
  RUNOFF...CAUSING FLOODING ACROSS AREA CREEKS AND STREAMS.
  FLOODING OF UNDERPASSES AND LOW LYING AREAS NEAR ROADWAYS WILL
  ALSO BE POSSIBLE. SOME RURAL ROADS...ESPECIALLY IN LOW LYING
  AREAS...MAY BECOME IMPASSABLE DUE TO FLOOD WATERS.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SMITH
6 follow-up statements
000 
WGUS63 KILX 020830
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
330 AM CDT WED APR 2 2008

ILZ066>068-071>073-022030-
/O.CON.KILX.FF.A.0002.080403T1200Z-080404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
330 AM CDT WED APR 2 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL
  AMOUNTS WILL BE POSSIBLE BEGINNING THURSDAY AND CONTINUING INTO
  EARLY FRIDAY. ONE TO TWO INCHES OF RAIN WILL BE LIKELY OVER MOST
  AREAS...HOWEVER LOCALLY HIGHER AMOUNTS IN A SHORT PERIODS OF
  TIME WILL BE POSSIBLE WHERE MULTIPLE THUNDERSTORMS REPEATEDLY
  MOVE ACROSS THE SAME LOCATION.

* ADDITIONAL HEAVY RAINFALL IN THIS AREA WILL PRODUCE EXCESSIVE 
  RUNOFF...CAUSING FLOODING ACROSS AREA CREEKS AND STREAMS. 
  FLOODING OF UNDERPASSES AND LOW LYING AREAS NEAR ROADWAYS WILL 
  ALSO BE POSSIBLE. SOME RURAL ROADS...ESPECIALLY IN LOW LYING 
  AREAS...MAY BECOME IMPASSABLE DUE TO FLOOD WATERS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

CHURCHILL
000 
WGUS63 KILX 022017
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT WED APR 2 2008

ILZ066>068-071>073-030830-
/O.CON.KILX.FF.A.0002.080403T1200Z-080404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
317 PM CDT WED APR 2 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AMOUNTS
  WILL BE POSSIBLE BEGINNING LATE TONIGHT AND CONTINUING INTO
  EARLY FRIDAY. ONE TO ONE AND A HALF INCHES OF RAIN WILL BE
  LIKELY OVER MOST AREAS...HOWEVER LOCAL AMOUNTS NEAR TWO INCHES WILL
  BE POSSIBLE WHERE MULTIPLE THUNDERSTORMS REPEATEDLY MOVE ACROSS
  THE SAME LOCATION.

* HEAVY RAINFALL COMBINED WITH THE ALREADY SATURATED GROUND WILL
  LIKELY PRODUCE EXCESSIVE RUNOFF...CAUSING FLOODING ACROSS AREA
  CREEKS AND STREAMS. FLOODING OF UNDERPASSES AND LOW LYING AREAS
  NEAR ROADWAYS WILL ALSO BE POSSIBLE. SOME RURAL ROADS...ESPECIALLY
  IN LOW LYING AREAS...MAY BECOME IMPASSABLE DUE TO FLOOD WATERS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BARKER
000 
WGUS63 KILX 030830
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
330 AM CDT THU APR 3 2008

ILZ066>068-071>073-031700-
/O.CON.KILX.FF.A.0002.080403T1200Z-080404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
330 AM CDT THU APR 3 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING
THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* FROM 7 AM CDT THIS MORNING THROUGH FRIDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AMOUNTS
  WILL BE POSSIBLE TODAY AND TONIGHT. ONE TO ONE AND A HALF
  INCHES OF RAIN WILL BE LIKELY OVER MOST AREAS...HOWEVER LOCAL
  AMOUNTS NEAR TWO INCHES WILL BE POSSIBLE WHERE MULTIPLE
  THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION.

* HEAVY RAINFALL COMBINED WITH THE ALREADY SATURATED GROUND WILL 
  LIKELY PRODUCE EXCESSIVE RUNOFF...CAUSING FLOODING ACROSS AREA 
  CREEKS AND STREAMS. FLOODING OF UNDERPASSES AND LOW LYING 
  AREAS NEAR ROADWAYS WILL ALSO BE POSSIBLE. SOME RURAL ROADS...
  ESPECIALLY IN LOW LYING AREAS...MAY BECOME IMPASSABLE DUE TO 
  FLOOD WATERS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KILX 031602
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1102 AM CDT THU APR 3 2008

ILZ066>068-071>073-032100-
/O.CON.KILX.FF.A.0002.000000T0000Z-080404T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1102 AM CDT THU APR 3 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* THROUGH FRIDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AMOUNTS 
  WILL BE POSSIBLE TODAY AND TONIGHT. ONE TO ONE AND A HALF 
  INCHES OF RAIN WILL BE LIKELY OVER MOST AREAS...HOWEVER LOCAL 
  AMOUNTS NEAR TWO INCHES WILL BE POSSIBLE WHERE MULTIPLE 
  THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. 

* HEAVY RAINFALL COMBINED WITH THE ALREADY SATURATED GROUND WILL 
  LIKELY PRODUCE EXCESSIVE RUNOFF...CAUSING FLOODING ACROSS AREA 
  CREEKS AND STREAMS. FLOODING OF UNDERPASSES AND LOW LYING 
  AREAS NEAR ROADWAYS WILL ALSO BE POSSIBLE. SOME RURAL ROADS... 
  ESPECIALLY IN LOW LYING AREAS...MAY BECOME IMPASSABLE DUE TO 
  FLOOD WATERS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

GOETSCH
000 
WGUS63 KILX 032018
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
318 PM CDT THU APR 3 2008

ILZ066>068-071>073-040500-
/O.EXT.KILX.FF.A.0002.000000T0000Z-080404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
318 PM CDT THU APR 3 2008

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* THROUGH 6 AM CDT FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AMOUNTS
  WILL BE POSSIBLE THROUGH TONIGHT. AROUND 1 INCH OF RAIN WITH
  LOCAL 1 TO 1.5 INCHES OF RAIN WILL BE LIKELY BY LATE TONIGHT...
  ESPECIALLY FROM HIGHWAY 50 FROM FLORA TO LAWRENCEVILLE SOUTH.
  SOME SHOWERS COULD LINGER FRIDAY OVER SOUTHEAST ILLINOIS...BUT
  THE HEAVIER RAINS WILL SHIFT SOUTHEAST OF THE AREA TOWARD THE
  OHIO RIVER.

* HEAVY RAINFALL COMBINED WITH THE ALREADY VERY SATURATED GROUND
  WILL LIKELY PRODUCE EXCESSIVE RUNOFF...CAUSING FLOODING ACROSS
  AREA CREEKS AND STREAMS. FLOODING OF UNDERPASSES AND LOW LYING
  AREAS NEAR ROADWAYS WILL ALSO BE POSSIBLE. SOME RURAL ROADS...
  ESPECIALLY IN LOW LYING AREAS...MAY BECOME IMPASSABLE DUE TO
  FLOOD WATERS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

HUETTL
000 
WGUS63 KILX 040458
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1158 PM CDT THU APR 3 2008

...FLASH FLOOD WATCH IS CANCELLED...

ILZ066>068-071>073-040600-
/O.CAN.KILX.FF.A.0002.000000T0000Z-080404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
1158 PM CDT THU APR 3 2008

...FLASH FLOOD WATCH IS CANCELLED...

LIGHT RAIN WILL CONTINUE ACROSS LOCATIONS ALONG AND SOUTH OF I-70
THROUGHOUT THE NIGHT...HOWEVER THE THREAT FOR HEAVY RAIN HAS COME
TO AN END. MODERATE TO HEAVY RAIN WILL FALL FURTHER SOUTH...MAINLY
ALONG THE OHIO RIVER. ADDITIONAL RAINFALL ACROSS THE WATCH AREA
WILL BE MINIMAL...THEREFORE THE FLASH FLOOD WATCH IS BEING CANCELLED.

$$

BARNES

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Apr 1, 2:28 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 1, 2:28 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CDT TUE APR 1 2008

.DISCUSSION...
ISSUED 155 PM CDT TUE APR 1 2008

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
MAIN CONCERN THIS PERIOD WILL BE WITH ADDITIONAL HEAVY RAIN THREAT
AND POSSIBLE FLASH FLOODING IN OUR FAR SOUTHEAST COUNTIES STARTING
THU...AND ESPECIALLY THU NIGHT INTO FRIDAY MRNG.

NO REAL BIG MODEL DIFFERENCES SEEN DURING THIS PERIOD ALTHOUGH
STILL FEEL THE NAM-WRF SOLUTION REGARDING THE ONSET AND NWD EXTENT
OF THE NEXT SIGNIFICANT RAIN-MAKER SEEMS MORE REASONABLE AS COOL
AND DRY HIGH PRESSURE TO OUR NORTH WILL INTIALLY RETARD MUCH IN
THE WAY OF ANY NWD PROGRESSION OF THE PRECIP. LOOKS AS THOUGH THE
GFS CONTINUES TO BE BE TOO FAST IN BRINGING THE INITIAL SURGE OF
RAIN NORTH THU. THE WEATHER SHOULD BE ON THE QUIET SIDE TONIGHT
THRU WED AS HIGH PRESSURE PUSHES ACRS THE LAKES REGION. TIME
HEIGHT CROSS SECTIONS AND FORECAST SOUNDINGS SUGGEST THE ABUNDANT
LOW LVL MOISTURE SHOULD CONTINUE TO BE SCOURED OUT THIS EVENING AS
LOWER DEW POINTS ADVECT SE INTO OUR REGION. SO OTHER THAN SOME MID
AND HIGH LVL MOISTURE THAT MAY START TO PUSH IN LATE TNT...SKY
CONDITIONS SHOULD START TO IMPROVE THIS EVENING.

HIGH PRESSURE SHOULD SHIFT TO OUR EAST ON WEDNESDAY WITH A GRDLY
INCREASE IN MID AND HIGH LEVEL MOISTURE DURING THE DAY AHEAD OF
OUR NEXT SHORTWAVE(S) SEEN ON THE WATER VAPOR PUSHING SE ACRS THE
PACIFIC NORTHWEST AND WEST OF CALIFORNIA. AS THE SYSTEMS PUSH INTO
THE ROCKIES LATER ON WEDNESDAY AND EARLY THU...LOW LVL WARM ADVECTION
WILL START UP ACRS THE PLAINS AND SRN MIDWEST RESULTING IN AN
INCREASING AREA OF RAINFALL TO OUR SOUTH AND WEST WEDNESDAY EVENING.
LEAD SHORTWAVE WILL PRODUCE AN AREA OF LIGHT RAIN WHICH MAY SKIM OUR
SOUTHERN COUNTIES LATE WED NIGHT INTO THU WITH THE PRIMARY THREAT FOR
HEAVY RAINFALL COMING ALONG LATE THU...THU NIGHT AND FRIDAY MRNG.
RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE ALONG THE INTERSTATE
70 CORRIDOR...WHICH HAS ALREADY SEEN WAY TOO MUCH RAIN OVER THE PAST
MONTH. THE GFS AND ECMWF HAVE SHOWING SOME CONSISTENCY OVER THE
PAST SEVERAL MODEL RUNS WITH RESPECT TO THE PLACEMENT OF THE HEAVY
RAIN AXIS. AS A RESULT...WL ISSUE A FLASH FLOOD WATCH FOR OUR BOTTOM
6 COUNTIES (I-70 CORRIDOR) STARTING THU MRNG AND RUNNING UNTIL 18Z
FRIDAY. MANY RIVERS IN SE IL ALREADY ABOVE FLOOD STAGE WITH COOP
REPORTS INDICATING LOTS OF STANDING WATER IN FIELDS AND DITCHES...SO
ANY ADDITIONAL RAINFALL IN THIS AREA WILL CREATE MORE OF A FLASH
FLOOD THREAT LATE THIS WEEK. AS WE GET CLOSER TO THE EVENT...THE
DETAILS REGARDING TIMING AND COUNTY ALIGNMENT SHOULD BECOME CLEARER.

TROF AXIS SHOULD SHIFT TO THE EAST OF THE AREA FRIDAY AFTN WITH
THE MOST SIGNIFICANT RAINS MOVING OUT FRIDAY MRNG. HIGH PRESSURE
SHOULD THEN MOVE IN FOR THE REMAINDER OF FRIDAY AND FRIDAY NIGHT
BRINGING QUIET WX TO AT LEAST START THE WEEKEND WITH.

LONG TERM...SATURDAY THROUGH TUESDAY
BLOCKING PATTERN OVER GREENLAND HELPING TO KEEP A VERY ACTIVE WX
PATTERN OVR THE CNTRL PORTION OF THE COUNTRY THIS PERIOD WITH SVL
SHORTWAVES TRACKING EWD FROM THE PACIFIC...SE INTO THE SRN
PLAINS...AND THEN NE ALONG THE OHIO VALLEY. THIS WL BRING SEVERAL
ROUNDS OF MODERATE TO HEAVY RAINFALL TO THE SAME AREAS...AT LEAST
THRU THE FIRST HALF OF NEXT WEEK...WITH THE LATEST ECMWF NOT SHOWING
ANY SIG CHANGES ACRS NOAM THRU DAY 10 (APRIL 11). NEXT THREAT FOR
SHOWERS WILL BE COMING ALONG ON SUNDAY...WITH A CONTINUING CHANCE
OF RAIN INTO EARLY NEXT WEEK. MODELS NOT SHOWING A GREAT DEAL OF
AGREEMENT AT THIS POINT EARLY NEXT WEEK WITH THE TIMING OF THE
SHORTWAVES AND FRONTAL PLACEMENT OVR THE MIDWEST...AS A
RESULT...WL JUST CARRY LOW CHANCE POPS IN THE SUNDAY THRU TUE
TIME FRAME...WITH ANY MENTIONABLE POPS IN THE ZFP ON MONDAY AND
TUESDAY.

SMITH
&&

.AVIATION...
ISSUED 1244 PM CDT TUE APR 1 2008
MVFR CIGS ARE WIDESPREAD THIS AFTERNOON...BUT SATELLITE AND METAR
TRENDS SUGGEST WE ARE STARTING TO SEE SOME MIXING WHICH HAS BEEN
RESULTING IN INCREASING CLOUD BASES. RECENT OB FROM PIA NOW
SHOWING VFR CIGS... BUT COULD SEE SOME VARIABILITY THERE FOR
ANOTHER HOUR OR SO. MOST SITES SHOULD BE VFR BY 21-23Z... LATEST
IN THE USUAL LOWER CIG LOCATIONS SUCH AS KBMI.

MODELS ARE SLOW TO COMPLETELY ERODE THE SHALLOW LOW LEVEL
MOISTURE... BUT CLOUDS HAVE BEEN TAKING ON A MORE CELLULAR
APPEARANCE ON SATELLITE OVER THE PAST COUPLE HOURS WITH THE
MIXING... AND THERE WILL LIKELY BE A GOOD DIURNAL DECREASE IN
CLOUD COVER OVERNIGHT. EVEN SO... HELD ON TO VFR CIGS FOR A COUPLE
HOURS LONGER THAN USUAL... WAITING UNTIL THE 925-850 MB WINDS HAVE
BEEN DUE NORTH FOR A COUPLE HOURS BEFORE GOING SKC.

HIGH PRESSURE OVERHEAD TONIGHT WITH LIGHT WINDS... BECOMING SE BY
MIDDAY TOMORROW. DRY AIRMASS SHOULD KEEP DIURNAL CU TO A MINIMUM
BUT WE SHOULD SEE INCREASING CIRRUS BY EARLY AFTERNOON.

HARDIMAN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THU INTO FRI MORNING (12Z THU UNTIL 18Z FRI)
FOR SOUTHEAST ILLINOIS ILZ066>068-ILZ071>073.

&&
Hazardous weather outlook, Apr 1, 11:13 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1113 AM CDT TUE APR 1 2008

ILZ027>031-037-038-042>046-048-051>057-061>063-066-067-021100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE-
PEORIA-PIATT-SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD-
1113 AM CDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY
AND THURSDAY NIGHT. AT THIS TIME...IT APPEARS THAT THE RISK FOR
SEVERE THUNDERSTORMS WILL BE TO THE SOUTH OF CENTRAL AND EASTERN
ILLINOIS. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
THURSDAY NIGHT ESPECIALLY ACROSS THE SOUTHERN HALF OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040-041-047-049-050-021100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1113 AM CDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT HAVANA AND POINTS
DOWNSTREAM THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY
AND THURSDAY NIGHT. AT THIS TIME...IT APPEARS THAT THE RISK FOR
SEVERE THUNDERSTORMS WILL BE TO THE SOUTH OF CENTRAL ILLINOIS.
HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT
ESPECIALLY ACROSS THE SOUTHERN HALF OF ILLINOIS.

THE ILLINOIS RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ068-071>073-021100-
CLAY-CRAWFORD-LAWRENCE-RICHLAND-
1113 AM CDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER STAGES ALONG PORTIONS OF THE WABASH...EMBARRAS...AND LITTLE
WABASH RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA FROM LATE
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. AT THIS TIME...IT APPEARS
THAT THE RISK FOR SEVERE THUNDERSTORMS WILL BE TO THE SOUTH OF
SOUTHEASTERN ILLINOIS. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE THURSDAY NIGHT.

RIVER STAGES ALONG PORTIONS OF THE WABASH...EMBARRAS...AND LITTLE
WABASH RIVERS WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

Nearby

Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.